Alert archive / Georgia / River Flood Warnings in 2023
River Flood Warning 46, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 23, 2023, 9:13 AM EST for 5 counties in Georgia. It took effect at Jan 23, 2023, 4:36 PM EST. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2023, 9:13 AM EST (14:13 UTC)
- In effect from
- Jan 23, 2023, 4:36 PM EST
- Expired
- Jan 24, 2023, 2:12 PM EST
- In force
- 22 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bibb County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Twiggs County, GA
The river
Written for the forecast point Ocmulgee River at 5th Street Bridge at Macon (MACG1). The gauge peaked at 19.23 ft at Jan 24, 2023, 12:00 AM EST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02213000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
139
WGUS42 KFFC 231413
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
913 AM EST Mon Jan 23 2023
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb, Monroe, Jones, Twiggs
and Houston Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC021-153-169-207-289-240215-
/O.NEW.KFFC.FL.W.0046.230124T0448Z-230126T0431Z/
/MACG1.1.ER.230124T0448Z.230125T0000Z.230125T2230Z.NO/
913 AM EST Mon Jan 23 2023
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO LATE WEDNESDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Ocmulgee River near Macon.
* WHEN...From this evening to late Wednesday evening.
* IMPACTS...At 20.0 feet, Minor flooding expands. An increasing
amount of the Macon GreenWay Ocmulgee Heritage Trail floods north
of the Martin Luther King Boulevard bridge. The flood waters will
be around one foot deep on portions of the trail and both banks
overflow upstream from the bridge. Large portions of agricultural
lands well downstream will be under one to three feet of water.
* ADDITIONAL DETAILS...
- At 8:30 AM EST Monday the stage was 15.9 feet and rising.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 19.6 feet Tuesday evening. It
will then fall below flood stage Wednesday afternoon.
- Flood stage is 18 feet.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$4 follow-up statements
188
WGUS82 KFFC 232136
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
436 PM EST Mon Jan 23 2023
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Jones, Monroe, Twiggs, Bibb
and Houston Counties.
For the Ocmulgee River Basin...including Jackson, Griffin, Juliette,
Juliette, Dames Ferry, Macon, Macon, Hawkinsville, Byron,
Hawkinsville, Clinchfield, Abbeville, McRae, Scotland, Lumber City...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC021-153-169-207-289-240945-
/O.EXT.KFFC.FL.W.0046.230123T2136Z-230125T1942Z/
/MACG1.1.ER.230123T1933Z.230124T1800Z.230125T1342Z.NO/
436 PM EST Mon Jan 23 2023
...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO EARLY
WEDNESDAY AFTERNOON...
* WHAT...Minor flooding is occurring and is forecast to continue.
* WHERE...Ocmulgee River near Macon.
* WHEN...From this afternoon to early Wednesday afternoon.
* IMPACTS...At 20 feet, Minor flooding expands. An increasing amount
of the Macon GreenWay Ocmulgee Heritage Trail floods north of the
Martin Luther King Boulevard bridge. The flood waters will be
around one foot deep on portions of the trail and both banks
overflow upstream from the bridge. Large portions of agricultural
lands well downstream will be under one to three feet of water.
* ADDITIONAL DETAILS...
- At 3:30 PM EST Monday the stage was 18.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:30 PM EST Monday was 18.3 feet.
- Forecast...The river is expected to rise to a crest of 19.6
feet early tomorrow afternoon. It will then fall below flood
stage Wednesday morning.
- Flood stage is 18 feet.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$481
WGUS82 KFFC 240454
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1154 PM EST Mon Jan 23 2023
...The Flood Warning is extended for the following rivers in
Georgia...
Ocmulgee River near Macon affecting Monroe, Houston, Twiggs, Bibb
and Jones Counties.
For the Ocmulgee River Basin...including Jackson, Griffin, Juliette,
Juliette, Dames Ferry, Macon, Macon, Hawkinsville, Byron,
Hawkinsville, Clinchfield, Abbeville, McRae, Scotland, Lumber City...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/atlanta.
&&
GAC021-153-169-207-289-241700-
/O.EXT.KFFC.FL.W.0046.000000T0000Z-230125T2015Z/
/MACG1.1.ER.230123T1933Z.230124T1800Z.230125T1415Z.NO/
1154 PM EST Mon Jan 23 2023
...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY AFTERNOON...
* WHAT...Minor flooding is occurring and is forecast to continue.
* WHERE...Ocmulgee River near Macon.
* WHEN...Until Wednesday afternoon.
* IMPACTS...At 20 feet, Minor flooding expands. An increasing amount
of the Macon GreenWay Ocmulgee Heritage Trail floods north of the
Martin Luther King Boulevard bridge. The flood waters will be
around one foot deep on portions of the trail and both banks
overflow upstream from the bridge. Large portions of agricultural
lands well downstream will be under one to three feet of water.
* ADDITIONAL DETAILS...
- At 11:30 PM EST Monday the stage was 19.2 feet and slowly
rising.
- Forecast...The river is expected to rise to a crest of 19.7
feet early Tuesday afternoon. It will then fall below flood
stage late Wednesday morning.
- Flood stage is 18 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$575
WGUS82 KFFC 241626
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1126 AM EST Tue Jan 24 2023
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Houston, Twiggs, Monroe, Bibb
and Jones Counties.
For the Ocmulgee River Basin...including Jackson, Griffin, Juliette,
Juliette, Dames Ferry, Macon, Macon, Hawkinsville, Byron,
Hawkinsville, Clinchfield, Abbeville, McRae, Scotland, Lumber City...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/atlanta.
&&
GAC021-153-169-207-289-250000-
/O.EXT.KFFC.FL.W.0046.000000T0000Z-230125T0000Z/
/MACG1.1.ER.230123T1933Z.230124T0630Z.230124T1800Z.NO/
1126 AM EST Tue Jan 24 2023
...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...
* WHAT...Minor flooding is occurring and minor flooding is
forecasted.
* WHERE...Ocmulgee River near Macon.
* WHEN...Until this evening.
* IMPACTS...At 18 feet, Flood stage is reached. Minor flooding
begins along the river upstream and downstream from the gage at
U.S. Highway 80 or Martin Luther King Boulevard. Portions of the
Ocmulgee Riverwalk and agricultural lands well downstream will be
under a foot of water.
* ADDITIONAL DETAILS...
- At 10:30 AM EST Tuesday the stage was 18.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:30 AM EST Tuesday was 19.2 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 15.7 feet Sunday
morning.
- Flood stage is 18 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$740
WGUS82 KFFC 241912
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
212 PM EST Tue Jan 24 2023
...The Flood Warning is cancelled for the following rivers in
Georgia...
Ocmulgee River near Macon affecting Bibb, Twiggs, Houston, Monroe
and Jones Counties.
GAC021-153-169-207-289-242015-
/O.CAN.KFFC.FL.W.0046.000000T0000Z-230124T1912Z/
/MACG1.1.ER.230123T1933Z.230124T0630Z.230124T1739Z.NO/
212 PM EST Tue Jan 24 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Ocmulgee River near Macon.
* ADDITIONAL DETAILS...
- At 1:30 PM EST Tuesday the stage was 17.9 feet and falling.
- Forecast...Additional rainfall Tuesday night and Wednesday
will cause the river to rise to a crest of 17.7 feet Friday
evening before falling again Saturday.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 23, 6:22 AM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Jan 23, 6:22 AM EST, 2 hours 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 622 AM EST Mon Jan 23 2023 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Tuesday) Issued at 248 AM EST Mon Jan 23 2023 Winds beginning to pick up as surface low races up the Mid Atlantic coast early this morning. Wrap-around moisture noted on satellite has resulted in a few spotty light showers but this won't amount to much and really should be ending by around daybreak. In the higher elevations of far north GA, residual/shallow moisture within northwest flow could support a few rain/snow showers through mid morning, but any accumulations and impacts will be very minimal. Main story today will be the winds from the northwest that will be gusting 20-30 mph at times (not high enough for Wind Advisory criteria which is > 35 mph). As high pressure builds in from the west, winds will relax quickly after sunset this evening with the rest of the "short term" looking rather quiet, ahead of next storm system that will be gathering strength as it approaches the ArkLaTex region late Tuesday. High temperatures today will be several degrees below normal but nothing too terrible for late January (40s and 50s across the area) with lows tonight dropping into the 20s and lower 30s most areas. Look for temps to rebound about 5-8F deg tomorrow /Tuesday/ as southerly flow becomes more pronounced beneath a weak upr ridge over the SE region. DJN.83 && .LONG TERM... (Tuesday night through Sunday) Issued at 248 AM EST Mon Jan 23 2023 More active weather will be on tap as the long term forecast period begins. A negatively tilted trough will be lifting from Texas through the Arklatex and into the Mid-Mississippi Valley from Tuesday night into Wednesday morning. Meanwhile, at the surface the deepening low pressure system will be rapidly lifting across the Mississippi Valley. As this occurs, strong forcing will lead a convective line to develop ahead of the surface front. This activity will push into the local area beginning during the predawn hours Wednesday across west/northwest Georgia and progress eastward through midday Wednesday. Initially, cool and stable conditions will be in place amid east to southeast winds that will prohibit any severe potential. However, any advection of even low-end surface CAPE northward into our area would be problematic given a strongly sheared environment and stout 50-70 kt LLJ. It appears a brief window of destabilization could occur just ahead of the incoming convection with a couple hundred J/kg of SBCAPE spreading northward as deeper moisture spreads northward. Thus, a conditional risk for damaging wind gusts and tornadoes will arise, mainly for areas south of the I-85 corridor during the first half of the day Wednesday. Additionally, outside of any convective severe threat, strong gradient winds can be expected with sustained winds 20-25+ mph and gusts 30-40+ mph likely warranting a Wind Advisory. By Wednesday afternoon, the dry slot will overtake the area, putting an end to most precip and any severe threat. An additional push of chillier and drier air will overtake the area for Thursday and Friday amid northwest flow. Mostly cloudy conditions will likely persist across north Georgia Thursday as well with continued breezy northwest winds providing an additional bite to the chillier air. High pressure will keep things dry through at least Saturday with temperatures moderating. Southwest flow aloft will return by Sunday with a potential return to a wetter pattern by early next week. RW && .AVIATION... (12Z TAFS) Issued at 607 AM EST Mon Jan 23 2023 Despite SCT-BKN low clouds across much of northwest/west-central GA, VFR conditions now prevail across most locations. Will have to monitor any MVFR cigs approaching this morning, otherwise expect NW winds to increase by mid morning wiht 17-25kts gusts through late afternoon. Winds relax a bit after sunset this evening with generally clear skies. May see a wind shift back to E/SE tomorrow morning but low confidence with timing of that occurring at this time. //ATL Confidence...Avi Update... Medium with cloudcover and ceilings this morning. High all other elements. DJN.83 && .PRELIMINARY POINT TEMPS/POPS... Athens 28 55 39 63 / 0 0 80 90 Atlanta 30 53 42 63 / 0 10 90 70 Blairsville 24 53 35 53 / 0 0 90 80 Cartersville 26 54 41 60 / 0 10 90 60 Columbus 31 57 45 67 / 0 10 80 70 Gainesville 29 53 39 57 / 0 0 90 80 Macon 30 57 43 68 / 0 0 70 90 Rome 28 55 42 60 / 0 10 90 60 Peachtree City 28 55 41 65 / 0 10 80 70 Vidalia 33 60 45 70 / 0 0 40 90 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...DJN.83 LONG TERM....RW AVIATION...DJN.83
Hazardous weather outlook, Jan 23, 3:50 AM EST, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 350 AM EST Mon Jan 23 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-240900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 350 AM EST Mon Jan 23 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. Light rain may mix with or change to light snow at elevations above 2500 feet in far northeast Georgia early this morning. Grassy or exposed surfaces above 2500 feet may see very light accumulations. No accumulation on roads or other winter impacts are expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Thunderstorms with locally heavy rain will be possible mainly from late Tuesday night into the Wednesday. Some storms could be strong to severe with strong wind gusts. Additionally, windy conditions can be expected outside of any thunderstorms from Tuesday night into Wednesday with gusts potentially reaching 35 to 40 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 12:13 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 9 hr |
Nearby
River Flood Warnings in Georgia, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.